MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US QUICKSET DRILL GUIDE II 3.8MM; HIP INSTRUMENTS : INSERTION DEVICES

DEPUY ORTHOPAEDICS INC US QUICKSET DRILL GUIDE II 3.8MM; HIP INSTRUMENTS : INSERTION DEVICES
Catalog Number 227454500
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4.Gtin: product was marked for gudid exclusion.Unique identifier (udi) : udi/gtin information is not applicable.Product is no longer marketed.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle flexible drill bit and drill guide became entangled during use.They kinked up and become ineffective and unusable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : pinnacle flexible drill bit and drill guide became entangled during use.They kinked up and become ineffective and unusable.The scrub nurse gave the surgeon an alternative drill bit and he completed the case using that.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that the quickset drill guide ii 3.8mm has the edge of the mating connection hole nicked and deformed.However, the reported jammed condition cannot be confirmed since the device was found disassembled from its mating device.The observed condition of the device could be attributed to a combination of heavy use and unintended use error due to the insertion of the mating device in an off-axis position, friction can occur that damages the connection of the drill guide.The overall complaint was confirmed as the observed condition of the quickset drill guide ii 3.8mm would contribute to the complained device issue.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the device was not returned to depuy synthes for evaluation, however photo(s) were provided for review.Review of the provided photo(s) confirms that device is bent and as per visuals it is assumed that device is jammed/seized.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b(4).Investigation summary: the device was not returned to depuy synthes for evaluation, however photo(s) were provided for review.Review of the provided photo(s) confirms that device is bent and as per visuals it is assumed that device is jammed/seized.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
QUICKSET DRILL GUIDE II 3.8MM
Common Device Name
HIP INSTRUMENTS : INSERTION DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17287096
Report Number1818910-2023-13773
Device Sequence Number20424579
Product Code HTW
UDI-Device Identifier10603295109297
UDI-Public10603295109297
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number227454500
Device Lot NumberSO2045702
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/24/2023
08/15/2023
08/23/2023
08/25/2023
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date07/25/2023
08/22/2023
08/24/2023
08/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale